MAUDE Adverse Event Report: COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25295
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: materials management.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported during a ureteroscopy using a cook® single-use holmium laser fiber, the fiber tip broke and had to be removed with a stone retrieval device.The procedure was successfully completed using another fiber.There were no adverse effects to the patient reported as a result of this occurrence.The patient is reported to be "fine".Additional details regarding the patient and event have been requested, at this time, no additional information has been provided.
 
Event or Problem Description
Additional information provided 16jul2020: no unintended section of the device remained inside the patient's body.The laser power setting used during the case were 8 joules at 10hz repetition rate.The laser fiber was not inspected for damage prior to use.There was no manipulation that occurred that have contributed to the fiber damage.The patient had not tested positive for covid-19.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Event description: it was reported that a cook single-use holmium laser fiber (rpn hlf-s365-hsma,) tip was found broken during ureteroscopy.Broken piece was removed using a stone retrieval device and the customer opened and used a new laser fiber.Procedure was completed with no difficulty.Based on the available information, the patient did not require additional procedure due to this occurrence and no adverse effects has been reported as a result of reported issue.Investigation - evaluation a document-based investigation was performed including a review of complaint history, device history record, manufacturing instructions, quality control data, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.There is no evidence to suggest the product was not made to specifications.Laser fibers have been discarded and no device has been returned.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: ¿ improper handling.¿continuous lasing with the fiber tip in contact with tissue ¿ never subject fiber optics to sharp bends in handling, use, or storage.¿ lasing with a contaminated or damage proximal ¿ poor lasing beam alignment or focus cook has concluded that based on evidence presented, potential cause of fiber breakage can be related to improper handling of laser fiber and any of the precautions listed in the ifu such as "improper handling", "continuous lasing with the fiber tip in contact with tissue" ,"poor lasing beam alignment or focus" etc.Could contribute to laser fiber breakage.Risk assessment conducted and concluded no action was required at this time and the failure mode will continue to be trended and monitored.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation: one used laser fiber was returned for investigation.The fiber was received without the protective coil and packaging tray.The fiber length measured within specification.2mm of clear fiber protruded from the distal end of the fiber.The fiber was broken into two segments, with approximately 4mm of the clear fiber broken and separated from the distal end.The separated segment was received adhered to suture tape.The results of the physical examination of the device do not change the conclusion of the investigation.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10138698
Report Number1820334-2020-01104
Device Sequence Number2319024
Product Code GEX
UDI-Device Identifier00827002252950
UDI-Public(01)00827002252950(17)221115(10)10154852
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K133788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2022
Device Model NumberG25295
Device Catalogue NumberHLF-S365-HSMA
Device Lot Number10154852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer07/16/2020
07/21/2020
08/05/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date07/20/2020
07/27/2020
08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1